MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.transproceed.2021.10.014

Медицинская библиотека · Transplantation proceedings · 2021

Late Onset Cerebral Nocardiosis in a Sensitized Renal Transplant Recipient Following Alemtuzumab Induction: A Case Report.

Eisinger Felix, Walter Elias, Nadalin Silvio, Birkenfeld Andreas L, Heyne Nils, Guthoff Martina, Mühlbacher Thomas

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

Balancing immunosuppressive regimen to prevent rejection yet avoiding severe infectious complications remains a key challenge following renal transplantation, especially in patients sensitized after exposure to human leukocyte antigens. We herein report a late onset infection with nocardia in a sensitized renal transplant recipient.

CASE PRESENTATION: A 65-year-old male patient, who had received kidney transplantation with alemtuzumab induction due to human leukocyte antigen-sensitization 3 years ago, was admitted with headache and dizziness. A cerebral magnetic resonance imaging scan showed a right parieto-occipital brain abscess. Surgical abscess drainage was performed and microbiology analysis detected Nocardia paucivorans in the abscess fluid. Laboratory results showed persistently reduced lymphocyte and T-cell counts 3 years after transplantation. We started intravenous antibiotic therapy with high dose trimethoprim/sulfamethoxazole and imipenem/cilastatin. Furthermore, immunosuppression was adapted with discontinuation of mycophenolate. After 7 weeks of intravenous antibiotic therapy, the patient was switched to an oral antibiotic regimen with amoxicillin/clavulanic acid and minocycline. In the follow-up magnetic resonance imaging scan, cerebral lesions were substantially reduced, initial symptoms completely disappeared, and allograft function remained stable.

CONCLUSIONS

Induction therapy with the CD52-antibody alemtuzumab enables transplantation in highly sensitized patients but leads to lymphocyte depletion for several weeks. Our patient presented with prolonged lymphopenia and a significantly reduced T-cell count 3 years after transplantation. To our knowledge, our case is the first to describe a late-onset nocardia infection 3 years after alemtuzumab induction in a renal transplant recipient. It underlines the importance of considering this rare disease in transplant patients, especially after induction therapy with depleting antibodies.

Для цитирования: Eisinger Felix, Walter Elias, Nadalin Silvio, Birkenfeld Andreas L, Heyne Nils, Guthoff Martina, Mühlbacher Thomas. Late Onset Cerebral Nocardiosis in a Sensitized Renal Transplant Recipient Following Alemtuzumab Induction: A Case Report.. Transplantation proceedings. 2021. DOI: 10.1016/j.transproceed.2021.10.014.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.